Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 20, NWS Cheyenne, WY

December 23, 20145 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Dec 23, 2014, 10:40 AM MST for 5 counties in Nebraska. It took effect at Dec 23, 2014, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2014, 10:40 AM MST (17:40 UTC)
In effect from
Dec 23, 2014, 11:00 AM MST
Expired
Dec 23, 2014, 5:00 PM MST
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WWUS75 KCYS 231740
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MST TUE DEC 23 2014

...NORTH TO NORTHWEST WINDS REMAINING STRONG THROUGH THE
AFTERNOON...

.NORTH TO NORTHWEST WINDS WILL CONTINUE TO BE STRONG THIS
AFTERNOON. THESE WINDS WILL CONTINUE A VERY SLOW DECREASE IN
SPEEDS THROUGH THE AFTERNOON...FINALLY DECREASING BELOW ADVISORY
CRITERIA TOWARDS SUNSET. THE HIGH WIND WARNING WILL BE ALLOWED TO
EXPIRE ON TIME AT 11 AM THIS MORNING AND WILL BE REPLACED BY A
WIND ADVISORY. THIS ADVISORY WILL RUN THROUGH 5 PM THIS AFTERNOON.

NEZ019>021-054-055-240000-
/O.EXP.KCYS.HW.W.0039.000000T0000Z-141223T1800Z/
/O.NEW.KCYS.WI.Y.0020.141223T1800Z-141224T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1040 AM MST TUE DEC 23 2014

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...MAINLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES
  TRAVELING ON EAST TO WEST ORIENTED ROADS. SUDDEN WIND GUSTS
  COULD FORCE THESE TYPE OF VEHICLES OFF ROADS. SNOW SHOWERS WILL
  SLOWLY TAPER OFF THROUGH THE AFTERNOON. THE COMBINATION OF SNOW
  AND WIND WILL REDUCE VISIBILITIES TO ONE MILE OR LESS AT
  TIMES...AND BLOWING SNOW WILL CREATE SLICK AND SNOW COVERED
  ROADS. TRAVEL WILL BE VERY HAZARDOUS IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ101-102-106>108-116>119-231845-
/O.EXP.KCYS.HW.W.0039.000000T0000Z-141223T1800Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
1040 AM MST TUE DEC 23 2014

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

WINDS HAVE SHOWN A DOWNWARD TREND IN SPEEDS AND SHOULD STAY BELOW
WARNING CRITERIA THE REMAINDER OF THE AFTERNOON. THEREFORE...THE
HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 11AM AND
WILL BE REPLACED BY A WIND ADVISORY THAT RUNS THROUGH 5 PM THIS
AFTERNOON.

$$
2 follow-up statements
952 
WWUS75 KCYS 232106
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MST TUE DEC 23 2014

...NORTH TO NORTHWEST WINDS REMAINING STRONG THROUGH THE
AFTERNOON...

...STRONG WINDS RETURNING TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING WEDNESDAY AFTERNOON AND NIGHT...

.NORTH TO NORTHWEST WINDS WILL CONTINUE TO BE STRONG THIS
AFTERNOON. THESE WINDS WILL CONTINUE A VERY SLOW DECREASE IN
SPEEDS THROUGH THE AFTERNOON...FINALLY DECREASING BELOW ADVISORY
CRITERIA TOWARDS SUNSET. BY WEDNESDAY AFTERNOON...A PACIFIC STORM
SYSTEM MOVES INTO NORTHERN NEVADA AND UTAH. WESTERLY WINDS WILL BE
ON THE INCREASE WITH OUR WIND PRONE AREAS POSSIBLE SEEING WIND
GUSTS IN EXCESS OF 60 MPH WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING.

NEZ019>021-054-055-240000-
/O.CON.KCYS.WI.Y.0020.000000T0000Z-141224T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
206 PM MST TUE DEC 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...MAINLY FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES 
  TRAVELING ON EAST TO WEST ORIENTED ROADS. SUDDEN WIND GUSTS 
  COULD FORCE THESE TYPE OF VEHICLES OFF ROADS. SNOW SHOWERS 
  WILL SLOWLY TAPER OFF THROUGH THE AFTERNOON. THE COMBINATION 
  OF SNOW AND WIND WILL REDUCE VISIBILITIES TO ONE MILE OR LESS 
  AT TIMES...AND BLOWING SNOW WILL CREATE SLICK AND SNOW COVERED 
  ROADS. TRAVEL WILL BE VERY HAZARDOUS IN SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-110-116-117-240515-
/O.NEW.KCYS.HW.A.0030.141224T1800Z-141225T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
206 PM MST TUE DEC 23 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT. 

* TIMING...11 AM WEDNESDAY THROUGH 5 AM THURSDAY

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH
  GUSTS TO 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVELERS ON INTERSTATE 80
  OVER THE SOUTH LARAMIE RANGE AND NEAR ARLINGTON...AS WELL AS
  INTERSTATE 25 NEAR BORDEAUX COULD EXPERIENCE STRONG CROSS WINDS
  THAT WOULD INCREASE BLOW OVER OR BLOW OFF RISKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
073 
WWUS75 KCYS 232357
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MST TUE DEC 23 2014

...STRONG WINDS RETURNING TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING WEDNESDAY AFTERNOON AND NIGHT...

.BY WEDNESDAY AFTERNOON...A PACIFIC STORM SYSTEM WILL MOVE INTO
NORTHERN NEVADA AND UTAH WITH WESTERLY WINDS INCREASING OVER THE
WIND PRONE AREAS OF SOUTHEAST WYOMING. WIND GUSTS IN EXCESS OF 60
MPH ARE POSSIBLE IN THESE AREAS WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING.

NEZ019>021-054-055-240100-
/O.EXP.KCYS.WI.Y.0020.000000T0000Z-141224T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
457 PM MST TUE DEC 23 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

NORTH TO NORTHWEST WINDS ARE BELOW ADVISORY CRITERIA THIS
EVENING...AND WILL CONTINUE TO DIMINISH OVER THE NEXT FEW HOURS SO
WILL ALLOW THE ADVISORY TO EXPIRE.

$$

WYZ106-110-116-117-241400-
/O.CON.KCYS.HW.A.0030.141224T1800Z-141225T1200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
457 PM MST TUE DEC 23 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* TIMING...11 AM WEDNESDAY THROUGH 5 AM THURSDAY

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH 
  GUSTS TO 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVELERS ON INTERSTATE 80 
  OVER THE SOUTH LARAMIE RANGE AND NEAR ARLINGTON...AS WELL AS 
  INTERSTATE 25 NEAR BORDEAUX COULD EXPERIENCE STRONG CROSS 
  WINDS THAT WOULD INCREASE BLOW OVER OR BLOW OFF RISKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 23, 10:36 AM MST, 4 minutes earlier.

Area forecast discussion, Dec 23, 10:36 AM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1036 AM MST TUE DEC 23 2014

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 432 AM MST TUE DEC 23 2014

ACTIVE WEATHER CONTINUES THIS MORNING ACROSS THE CWA. MAIN CHALLENGE
HAS BEEN HIGH WINDS ALONG AND EAST OF THE LARAMIE RANGE AND SNOWFALL
OVER THE NORTHERN NE PANHANDLE. LATEST RADAR LOOP SHOWS ISOLATED TO
WIDELY SCATTERED SNOW SHOWERS ACROSS MUCH OF THE AREA AS OF 10Z THIS
MORNING. THIS ACTIVITY IS MOST LIKELY IN RESPONSE TO WEAK MID-LEVEL
ENERGY ON THE BACK SIDE OF A DEPARTING H5 LOW LIFTING ACROSS CENTRAL
IOWA AT THIS TIME. GENERALLY LIGHT SNOWFALL INTENSITY WILL CONTINUE
TO KEEP AMOUNTS ON THE LOW SIDE. HOWEVER...GUSTY WINDS WILL PROBABLY
RESULT IN LOW VISIBILITIES IN FALLING AND/OR BLOWING SNOW. MOUNTAIN
SNOTEL OBS INDICATE LITTLE TO NO NEW SNOWFALL ACCUMULATION OVERNIGHT
IN THE SNOWIES AND SIERRA MADRES...SO DECIDED TO CANCEL THE WINTER
STORM WARNING A FEW HOURS EARLY. A SEPARATE AREA OF MORE WIDESPREAD
STRATIFORM SNOW CONTINUES OVER THE WESTERN NE PANHANDLE. THE HIGHEST
REFLECTIVITY RETURNS HAVE BEEN ALONG NORTH-FACING ASPECTS OVER THE
PINE RIDGE IN NORTHEASTERN DAWES COUNTY. WIND SPEEDS ARE NOT QUITE
AS STRONG AS EARLIER ANTICIPATED WITH LLVL COLD ADVECTION APPARENTLY
UNDERCUTTING THE STRONGER FLOW ALOFT...BUT THE WARNING STILL LOOKS
GOOD WITH UPSLOPE ENHANCEMENTS YIELDING THE POTENTIAL FOR 6+ INCHES
OVER THE HIGHER TERRAIN. BOX BUTTE COUNTY INTO ALLIANCE IS GETTING
SHADOWED IN THIS PATTERN SO DO NOT EXPECT MUCH ACCUMULATIONS...AND
SIOUX COUNTY IS REMOVED FROM THE MIDLVL TROWAL/THETA-E AXIS. OVERALL
IMPACTS SHOULD BE LOW IN THESE AREAS...SO WE WENT WITH A DOWNGRADE
TO WINTER WEATHER ADVISORY FOR THOSE ZONES. ALL WINTER HILIGHTS WILL
EXPIRE AT 11 AM THIS MORNING.

HIGH WIND WARNINGS WILL CONTINUE OVER THE EASTERN PLAINS THROUGH 11
AM MST THIS MORNING. MODELS APPEAR TO HAVE A GOOD HANDLE ON A BROAD
AXIS OF STRONG H7-H8 FLOW IN EXCESS OF 60 KTS FROM THE LARAMIE RANGE
EASTWARD INTO WESTERN PORTIONS OF THE PANHANDLE. VERY SURPRISED WE
HAVE NOT BEEN ABLE TO HIT HIGH WIND HERE AT CYS. VAD WIND PROFILE
DATA LENDS CREDENCE TO BUFKIT SOUNDINGS WITH 50 TO 60 KT BARBS ONLY
ABOUT 1K FEET OFF THE SFC. MAY NOT BE QUITE COLD ENOUGH ALOFT TO GET
THE NECESSARY MIXING LOCALLY...BUT POTENTIAL IS DEFINITELY THERE AS
WE APPROACH SUNRISE. SEVERAL SITES INCLUDING DOUGLAS...SIDNEY...LUSK
AND COLEMAN WERE GUSTING AROUND 58 MPH BRIEFLY EARLIER AS THE BELT
OF STRONGER FLOW SHIFTED SOUTHWESTWARD. ADDED THE BORDEAUX/CENTRAL
LARAMIE RANGE ZONE IN AN EARLIER UPDATE AS GUSTS TO 57 WERE OBSERVED
A COUPLE OF TIMES. NORTHWEST WINDS ARE GENERALLY NOT FAVORABLE FOR
THAT LOCATION...BUT THIS IS NOT REALLY A GAP EVENT. WINDS ALOFT WILL
WEAKEN CONSIDERABLY AROUND MID DAY...BELOW 50 KTS THROUGH THE COLUMN
AFTER 18Z. THAT SHOULD END THE HIGH WIND THREAT.

A BRIEF PERIOD OF MORE TRANQUIL WEATHER AS WE HEAD INTO WED...ALBEIT
STILL BREEZY. MODELS ARE IN GOOD AGREEMENT WITH A BROAD UPPER RIDGE
BUILDING INTO THE CWA DURING THE AFTERNOON. GFS/NAM H7 TEMPERATURES
INCREASE ABOVE 0 DEG C ON THE LEE SIDE OF THE LARAMIE RANGE WITH
LLVL DOWNSLOPE. COULD BE AN OPPORTUNITY TO GET BACK INTO THE 40S FOR
HIGHS WHERE SNOW PACK IS NOT SIGNFIICANT. CONTINUED TO TREND SEVERAL
DEGREES BELOW GUIDANCE OVER THE NORTHERN NE PANHANDLE WHERE GREATEST
SNOW DEPTHS ARE EXPECTED. COULD BE A MARGINAL HIGH WIND DAY FOR THE
GAP AREAS AS THE H85 CAG-CPR GRADIENT IS PROGGED TO BE 60 METERS BY
18Z...BUT AM NOT OVERLY IMPRESSED WITH THE FLOW ALOFT SO KEPT GUSTS
IN THE 50-55 MPH RANGE FOR THE TIME BEING. THINGS QUICKLY GET MORE
ACTIVE ON CHRISTMAS DAY WITH ANOTHER WINTER STORM POSSIBLE. MODELS
ARE COMING INTO MUCH BETTER AGREEMENT WITH A VIGOROUS UPPER TROUGH
DIGGING INTO THE FOUR CORNERS REGION ON THU MORNING. A SURFACE COLD
FRONT WILL SWEEP ACROSS THE CWA AROUND THE SAME TIME...SETTING THE
STAGE FOR WIDESPREAD ACCUMULATING SNOWFALL. IT IS STILL TOO EARLY TO
PIN DOWN AMOUNTS...BUT BOTH THE GFS AND ECMWF PAINT OVER A HALF INCH
OF QPF OVER SOUTHEAST WYOMING HEADING INTO FRIDAY. MORE DETAILS IN
THE EXTENDED.

.LONG TERM...(FRIDAY NIGHT THROUGH MONDAY)
ISSUED AT 432 AM MST TUE DEC 23 2014

COLD CANADIAN AIR WILL PUSH ACROSS THE REGION THURSDAY EVENING INTO
FRIDAY WHILE AND OPEN UPPER LEVEL TROUGH PUSHES EAST ACROSS THE
ROCKIES. THESE FEATURES WILL SET THE STAGE FOR A PERIOD OF LIGHT TO
MODERATE FOR THURSDAY EVENING AND INTO THE OVERNIGHT. CURRENTLY
MODELS ARE PAINTING WHAT WOULD GENERALLY BE ADVISORY TYPE SNOW
AMOUNTS OF 2 TO 5 INCHES FOR MUCH OF THE FORECAST AREA OUTSIDE OF
THE MOUNTAINS. UPPER LEVELS NOT FAVORABLE FOR HEAVY SNOW WITH THE
BROAD UPPER TROUGH IN PLACE BUT CERTAINLY WILL NEED TO KEEP AN EYE
ON THINGS TO SEE HOW THE MODELS TREND. FORTUNATELY WINDS WILL NOT
BE ALL THAT STRONG...ESPECIALLY WEST OF THE LARAMIE RANGE WHERE
WINDS WILL MAINLY BE IN THE 5 TO 15 MPH WHEN SNOW IS FALLING. A
BIT STRONGER WINDS EAST OF THE LARAMIE RANGE AND ACROSS THE
PLAINS MAINLY 15 TO 25 MPH SO SOME BLOWING SNOW WILL BE POSSIBLE.

LIGHT SNOW SHOWERS MAY LINGER ON FRIDAY BUT SNOW ACCUMULATIONS
WILL BE CONFINED TO THE MOUNTAINS. SATURDAY LOOKS TO BE DRY WITH
LIGHT WINDS. THE NEXT TROUGH TO IMPACT THE AREA WILL LIKELY BE
SUNDAY WITH ANOTHER SHOT OF LIGHT SNOW POSSIBLE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1036 AM MST TUE DEC 23 2014

VFR WILL CONTINUE OVER THE WESTERN TERMINALS THROUGH THE PERIOD
WHILE MVFR CONDITIONS IMPROVE TO VFR EAST OF THE MTNS DURING THE
AFTERNOON.  GUSTY SFC WINDS WILL CONTINUE EAST OF THE MTNS BUT
GRADUALLY SUBSIDE DURING THE AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 432 AM MST TUE DEC 23 2014

NO FIRE WEATHER CONCERNS IN THE FORESEEABLE FUTURE. WINDS WILL BE
STRONG THROUGH LATE THIS MORNING ACROSS MUCH OF SOUTHEAST WY AND
THE WESTERN NE PANHANDLE WITH GUSTS TO 60 MPH POSSIBLE ALONG AND
EAST OF THE LARAMIE RANGE. ACCUMULATING SNOWFALL WILL CONTINUE
OVER THE NORTHERN PANHANDLE THROUGH LATE THIS MORNING WITH TOTAL
AMOUNTS AROUND 6 INCHES ALONG THE PINE RIDGE. AN ACTIVE AND MOIST
PATTERN CONTINUES THROUGH THE REST OF THE WEEK WITH WIDESPREAD
SNOW LIKELY TO SPREAD ACROSS THE AREA ON CHRISTMAS DAY AND NIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 11 AM MST THIS MORNING FOR WYZ101-102-
     106>108-116>119.

NE...WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR NEZ003-
     095-096.

     HIGH WIND WARNING UNTIL 11 AM MST THIS MORNING FOR NEZ019>021-
     054-055.

     WINTER STORM WARNING UNTIL 11 AM MST THIS MORNING FOR NEZ002.

&&

SHORT TERM...SML
LONG TERM...CLH
AVIATION...RE
FIRE WEATHER...CLH
Hazardous weather outlook, Dec 23, 6:23 AM MST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
623 AM MST TUE DEC 23 2014

WYZ104-105-109>115-241330-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
623 AM MST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL IMPACT SOUTH CENTRAL AND SOUTHEAST WYOMING
CHRISTMAS DAY INTO FRIDAY MORNING WITH SNOW ACCUMULATIONS LIKELY.
3 TO 5 INCHES OF SNOW IS POSSIBLE BUT THERE IS STILL SOME
UNCERTAINTY ON THE EXACT AMOUNTS. HIGHER AMOUNTS ARE LIKELY INTO
THE MOUNTAINS OF SOUTHEAST WYOMING WITH 6 TO 12 INCHES OF SNOW
POSSIBLE IN THE SNOWY AND SIERRA MADRE RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
241330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
623 AM MST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL CONTINUE ACROSS FAR SOUTHEAST WYOMING AND
WESTERN NEBRASKA PANHANDLE. NORTH TO NORTHWEST WINDS WILL GUST
BETWEEN 50 AND 60 MPH AT TIMES THIS MORNING. WINDS WILL SLOWLY
SUBSIDE LATE THIS MORNING INTO THE AFTERNOON...AND THEN WILL
BECOME LIGHT ACROSS THE AREA THIS EVENING.

SCATTERED LIGHT SNOW SHOWERS WILL BE FOUND ACROSS MUCH OF THE AREA
EARLY THIS MORNING. THE EXCEPTION BEING OVER DAWES COUNTY IN THE
NEBRASKA PANHANDLE WHERE MODERATE TO HEAVY SNOW WILL OCCUR EARLY
THIS MORNING BEFORE TAPERING OFF THIS AFTERNOON. THE COMBINATION
OF FALLING SNOW AND GUSTY WINDS WILL REDUCE VISIBILITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL IMPACT THE AREA CHRISTMAS AFTERNOON INTO
FRIDAY MORNING. SNOW IS EXPECTED TO ACCUMLUATE ACROSS SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE. 2 TO 4 INCHES OF SNOW IS
POSSIBLE BUT THERE IS STILL SOME UNCERTAINTY ON THE EXACT AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Dec 23, 6:02 AM MST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 AM MST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/23/2014  M58 MPH          PLATTE             WY   DEPT OF HIGHWAYS

&&

SML
Local storm report, Dec 23, 8:51 AM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
851 AM MST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       3 SW CHADRON            42.80N 103.04W
12/23/2014  M8.8 INCH        DAWES              NE   CO-OP OBSERVER

0830 AM     HEAVY SNOW       CHADRON                 42.83N 103.00W
12/23/2014  E8.0 INCH        DAWES              NE   PUBLIC

&&

AAH
Local storm report, Dec 23, 9:18 AM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
918 AM MST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     NON-TSTM WND GST 8 S CHUGWATER           41.64N 104.82W
12/23/2014  M58.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            BEAR CREEK WYDOT SITE.

0915 AM     HEAVY SNOW       CHADRON                 42.83N 103.00W
12/23/2014  E10.0 INCH       DAWES              NE   PUBLIC

            10 TO 12 INCHES OF NEW SNOW AND STILL SNOWING.

&&

AAH
Local storm report, Dec 23, 9:21 AM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
921 AM MST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HEAVY SNOW       6 W CHADRON             42.83N 103.12W
12/23/2014  E8.0 INCH        DAWES              NE   PUBLIC

&&

AAH
Local storm report, Dec 23, 9:23 AM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
923 AM MST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HEAVY SNOW       6 W CHADRON             42.83N 103.12W
12/23/2014  E8.0 INCH        DAWES              NE   PUBLIC

&&

AAH
Local storm report, Dec 23, 10:00 AM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     SNOW             12 SW CHADRON           42.70N 103.17W
12/23/2014  E3.0 INCH        DAWES              NE   PUBLIC

&&

AAH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:16 AM MSTWinter Weather AdvisoryCYSBox Butte, Sioux8 hr

Nearby

Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.